Missouri, 2022Damaging Winds in Missouri, June 26, 2022
June 26, 2022 · NWS PAH · 4 events in 2 counties and zones
A long-lived thunderstorm cluster moved east-southeast during the morning hours across the mid Mississippi Valley. These storms moved into an axis of greater instability over southeast Missouri, contributing to an uptick in intensity.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $56,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A long-lived thunderstorm cluster moved east-southeast during the morning hours across the mid Mississippi Valley. These storms moved into an axis of greater instability over southeast Missouri, contributing to an uptick in intensity. Wind damage was observed in portions of Wayne and Stoddard Counties. Rather weak wind shear limited the duration and areal extent of the severe storms. A mid-level shortwave trough moved east-southeastward from the upper Mississippi Valley across the Great Lakes. The storms occurred near an associated surface cold front that moved southeastward across the Ohio Valley and southern Missouri.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 26, 2:43 AM CST, 5 hours 47 minutes earlier.
Area forecast discussion, Jun 26, 2:43 AM CST, 5 hours 47 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
343 AM CDT Sun Jun 26 2022
.SHORT TERM...(Today through Tuesday night)
Issued at 343 AM CDT Sun Jun 26 2022
A front will move across the area today accompanied by scattered
showers and thunderstorms. None of the models have a good handle on
the current state of convection. We generally followed the NAM, as
it is a least somewhat in the ballpark. The early morning focus will
continue to be across the EVV Tristate back into southern Illinois.
Some southward propagation is possible as the outflow continues to
push south. Otherwise by this afternoon, the focus for convection
will be down across west KY where the best instability should set
up. All of the activity will continue southeast and end this evening.
High pressure then takes control Monday and Tuesday. Temperatures
and humidity levels will be lower, with dry weather the rule.
.LONG TERM...(Wednesday through Saturday)
Issued at 343 AM CDT Sun Jun 26 2022
After a very dry start under a surface ridge of high pressure, with
surface dewpoints in the 50s on Wed, low level moisture will be on
the increase across the PAH forecast area by Thu as the Gulf will be
open on the backside of a developing mid level high to our east. As
a result, surface dewpoints are forecast to jump back into the 60s
by then. There is the smallest possibility of measurable rainfall
near the TN line Thu afternoon due to instability and the moisture
increase, but most pcpn in the form of scattered showers and tstms
is expected to occur Fri and into the weekend due to continued low
level moisture increase and weaknesses on the west edge of flat
ridge aloft (surface dewpoints in the lower 70s).
By Sat, the medium range models were in decent agreement that,
driven by a longwave mid level trof in the northern stream, a
surface cold front will approach our region. The probability of
getting wet apparently will be the greatest for the region then with
the added forcing of the boundary.
Afternoons will continue to be quite warm, in the 90s most days,
with lows increasing through the 60s and into the 70s by Day 7
(Sat). Heat indices could reach 100 in some spots Fri afternoon.
&&
.AVIATION...
Issued at 343 AM CDT Sun Jun 26 2022
Numerous showers and thunderstorms were observed north of a KMDH
to KOWB line moving east / southeast. The activity will continue
to affect areas of southern Illinois into southwest Indiana and
northwest Kentucky through daybreak. Some southward shift is
possible down toward the Ohio River. Winds will be variable and
gusty around thunderstorms. This afternoon, the convection should
focus across west Kentucky as the front continues southward. The
winds across the area will become northwest 5 to 15 kts. Flight
conditions will be highly variable given the unsettled pattern and
convection forecast. Conditions will improve tonight as the
activity moves out of west Kentucky this evening.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
Hazardous weather outlook, Jun 26, 7:55 AM CST, 35 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
855 AM CDT Sun Jun 26 2022
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-271400-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
855 AM CDT Sun Jun 26 2022
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...Today and Tonight
Numerous thunderstorms this morning will produce frequent
lightning and locally heavy downpours. Some isolated pockets of
street or urban flooding are possible. The storms will decrease
from west to east this afternoon into this evening.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Scattered thunderstorms are forecast Friday and Saturday, mainly
during the afternoons.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated. Any spotter reports of
localized flooding today will be appreciated.
MY
In the hours before
Special weather statement, Jun 26, 7:46 AM CST, 44 minutes before
Special Weather Statement
National Weather Service Paducah KY
846 AM CDT Sun Jun 26 2022
ILZ092-KYZ003-004-MOZ112-261415-
Alexander IL-Carlisle KY-Ballard KY-Mississippi MO-
846 AM CDT Sun Jun 26 2022
...A strong thunderstorm will impact portions of southeastern
Alexander, northwestern Carlisle, southwestern Ballard and
northeastern Mississippi Counties through 915 AM CDT...
At 845 AM CDT, Doppler radar was tracking a strong thunderstorm over
Wickliffe, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cairo, Bardwell, Wickliffe, Wyatt and Blandville.
This includes Interstate 57 in Missouri near Mile Marker 21.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3690 8922 3703 8923 3700 8893 3687 8899
TIME...MOT...LOC 1345Z 286DEG 23KT 3693 8910
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SPSpecial weather statement, Jun 26, 8:25 AM CST, 5 minutes before
Special Weather Statement
National Weather Service Paducah KY
925 AM CDT Sun Jun 26 2022
MOZ100-107-261500-
Carter MO-Wayne MO-
925 AM CDT Sun Jun 26 2022
...Strong thunderstorms will impact portions of eastern Carter and
western Wayne Counties through 1000 AM CDT...
At 925 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Sam A. Baker State Park to near
Piedmont to near Hunter. Movement was east at 30 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Sam A. Baker State Park around 940 AM CDT.
Lodi around 945 AM CDT.
Other locations in the path of these storms include Williamsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3705 9087 3705 9078 3714 9078 3714 9076
3717 9076 3717 9074 3727 9073 3727 9055
3732 9055 3731 9041 3694 9056 3692 9058
3693 9067 3689 9068 3688 9066 3687 9067
3688 9094
TIME...MOT...LOC 1425Z 280DEG 26KT 3725 9065 3707 9074 3692 9084
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SPThunderstorm Wind, Wayne
- When
- June 26, 8:30 AM CST to 8:48 AM CST
- Where
- Wayne County, Piedmont to Williamsville
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 37.170, -90.720
Five to ten trees were blown down across roads in western Wayne County from Piedmont to the Williamsville area.
Thunderstorm Wind, Wayne
- When
- June 26, 9:12 AM CST
- Where
- Wayne County, Wappapello
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 36.930, -90.280
Power lines were down on a house.
Thunderstorm Wind, Stoddard
- When
- June 26, 9:22 AM CST to 9:30 AM CST
- Where
- Stoddard County, Paxico to 3 mi NE of Paxico
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 36.950, -90.170
A power pole was snapped in Puxico. Numerous large branches and a few trees were down from Puxico northeast toward Advance.
Thunderstorm Wind, Stoddard
- When
- June 26, 9:40 AM CST to 9:55 AM CST
- Where
- Stoddard County, 1 mi N of Advance to Bell City
- Measured
- 61 kt (70 mph) estimated gust
- Injuries
- 2 direct, 0 indirect
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 37.114, -89.920
Significant wind damage was reported across a good part of northern Stoddard County, including the Advance and Bell City areas. The most significant damage was on Highway 51 right near the Bollinger County line, where several large trees were broken and a half-ton truck and camper were flipped over. Only minor injuries were reported. Elsewhere, a few trees and some large branches were down. A large branch fell on a house a half-mile north of Bell City.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Mississippi, June 26, 2022$198,000 · EF1 · 11 events
- Flash Flood in New Mexico, June 26, 2022$500,000 · 1 event
- Flash Flooding in Arizona, June 26, 2022$160,000 · 2 events
- Damaging Winds in Missouri, June 26, 2022$100,000 · 55 kt wind · 8 events
- Flash Flooding and Damaging Winds in Utah, June 26 to 30, 202277 kt wind · 26 events
- Damaging Wind in West Virginia, June 26, 2022$30,000 · 50 kt wind · 1 event
- Damaging Winds and Lightning Strike in Virginia, June 26, 20222 injured · $12,000 · 50 kt wind · 4 events
- Flash Flood in Colorado, June 26, 2022$25,000 · 1 event
- Heat in Mississippi, June 26, 202219 events
- Rip Current in Florida, June 26, 20221 injured · 1 event
- Flash Flooding and Dust Storm in Arizona, June 26, 20227 events
- Damaging Winds in Arkansas, June 26, 202261 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1027406, 1027409, 1027407, 1027408.